Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 20, NWS Corpus Christi, TX

March 20, 2012Live Oak County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 20, 2012, 3:28 AM CDT for Live Oak County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 20, 2012, 3:28 AM CDT (08:28 UTC)
Expired
Mar 20, 2012, 4:00 AM CDT
In force
32 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Live Oak County, TX

The radar

The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 20, 12:48 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2851 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WUUS54 KCRP 200828
SVRCRP
TXC297-200900-
/O.NEW.KCRP.SV.W.0020.120320T0828Z-120320T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
328 AM CDT TUE MAR 20 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 400 AM CDT

* AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ESSEVILLE...OR 8 MILES
  SOUTHEAST OF CAMPBELLTON...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT 
TUESDAY MORNING FOR SOUTH TEXAS.

&&

LAT...LON 2878 9808 2870 9801 2869 9801 2860 9831
      2864 9831 2879 9811 2879 9809
TIME...MOT...LOC 0828Z 263DEG 42KT 2867 9814

$$


MB
1 follow-up statement
384 
WWUS54 KCRP 200840
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
340 AM CDT TUE MAR 20 2012

TXC297-200900-
/O.CON.KCRP.SV.W.0020.000000T0000Z-120320T0900Z/
LIVE OAK-
340 AM CDT TUE MAR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTH CENTRAL LIVE OAK COUNTY...

AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NELL...OR 14 MILES
SOUTHWEST OF KENEDY...MOVING EAST AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING FOR SOUTH TEXAS.

&&

LAT...LON 2878 9808 2870 9801 2869 9801 2860 9831
      2864 9831 2879 9811 2879 9809
TIME...MOT...LOC 0840Z 263DEG 42KT 2869 9798

$$


MB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 12:17 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Mar 20, 12:17 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1217 AM CDT TUE MAR 20 2012

.DISCUSSION...UPDATE FOR 06Z AVIATION

&&

.AVIATION...SQUAL LINE WILL CONT TO ORGANIZE ALONG THE I-35
CORRIDOR OVER THE NEXT COUPLE OF HOURS...THEN SWEEP EAST TOWARDS
THE COAST BETWEEN 08Z-12Z. MVFR/IFR CIGS/VSBYS IN TEMPO +TSRA AND
VRB/GUSTY WINDS IN THE BKN LINE OF STORMS. GR AND SVR WIND GUSTS
POSSB IN ISOLD STORMS. STRONG SSE WINDS WILL TURN NW BEHIND THE
LINE OF STORMS. VFR CONDS AND PRECIP ENDING AFTER 09Z AT LRD AND
AFTER 11Z-13Z ERN TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 1105 PM CDT MON MAR 19 2012/

DISCUSSION...EXTENDED WIND ADVISORY FOR THE COASTAL LOCATIONS
THROUGH THE MORNING HOURS. IN ADDITION...EXTENDED THE SMALL CRAFT
ADVISORY THROUGH THE MID MORNING. FINALLY GETTING SOME CONVECTION
DEVELOPING OVER THE WESTERN LOCATIONS...EXPECTING THE MAIN LINE
OVER THE HILL COUNTRY TO MOVE THROUGH AFTER 06Z AND CONTINUING
THROUGH THE MID MORNING HOURS. HOW FAR SOUTH THE DEVELOPMENT MAY
BE IS THE QUESTION. MODELS PICKING UP ON MOVING A SURFACE LOW OVER
THE WESTERN AREAS TO SHIFT A BIT FURTHER EAST...BRINGING IN DRIER
AIR IN THE MIDLEVELS...INCREASING THE CAP. HOWEVER...ENOUGH
CONVERGENCE MAY BE PRESENT ESPECIALLY OVER THE EASTERN HALF OF THE
CWA...TO ALLOW THE LINE OF STORMS TO MOVE ALL THE WAY TO THE
COAST. EARLY TONIGHT...THE BEST CHANCES OF SEVERE WEATHER WILL
REMAIN OVER THE FAR WEST TO NORTHWESTERN LOCATIONS...WITH BEST
CHANCES OF SEVERE SHIFTING WELL OVER THE NORTHERN TO NORTHEASTERN
LOCATIONS TOWARDS DAYBREAK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    52  76  53  79  60  /  30  10  10   0  10
VICTORIA          53  73  50  79  56  /  30  10  10   0  10
LAREDO            52  81  53  83  60  /  10  10  10   0  10
ALICE             51  79  50  81  57  /  20  10  10   0  10
ROCKPORT          54  73  58  77  64  /  30  10  10   0  10
COTULLA           50  78  49  82  54  /  10  10  10   0  10
KINGSVILLE        50  78  50  81  57  /  30  10  10   0  10
NAVY CORPUS       55  72  58  77  64  /  30  10  10   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...REFUGIO...SAN
     PATRICIO...VICTORIA.

GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
     ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

&&

JR/76...AVIATION
Hazardous weather outlook, Mar 19, 6:00 AM CDT, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT MON MAR 19 2012

TXZ229>234-239>247-201100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
600 AM CDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY...WITH THUNDERSTORMS
LIKELY OVERNIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
TONIGHT WITH DAMAGING WINDS BEING THE GREATEST THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCES FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL END
OVER THE EXTREME EASTERN PORTIONS OF SOUTH TEXAS BY LATE TUESDAY
MORNING. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TUESDAY AFTERNOON THE RIO GRANDE PLAINS AND WESTERN BRUSH
COUNTRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

GMZ230-235-250-255-270-275-201100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
600 AM CDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS DURING TODAY.
THUNDERSTORM CHANCES INCREASE AFTER MIDNIGHT TONIGHT. STRONG
THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT. THE MAIN THREAT WILL
BE FOR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCES FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL END
OVER THE GULF WATERS BY EARLY TUESDAY AFTERNOON. THERE IS A SLIGHT
CHANCE FOR THUNDERSTORMS TUESDAY EVENING OVER THE GULF WATERS WHICH
COULD PRODUCE BRIEF WIND GUSTS AND CLOUD TO WATER LIGHTNING. SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH TUESDAY MORNING FOR
ALL MARINE INTERESTS...THEN OVER THE GULF WATERS THROUGH WEDNESDAY
MORNING.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 11:27 PM CDTSevere Thunderstorm WarningCRPWebb48 min
Mar 20, 12:15 AM CDTSevere Thunderstorm WarningCRPWebb45 min
Mar 20, 12:49 AM CDTSevere Thunderstorm WarningCRPLa Salle41 min
Mar 20, 1:32 AM CDTSevere Thunderstorm WarningCRPLa Salle, Webb43 min
Mar 20, 2:17 AM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen, Webb58 min
Mar 20, 2:26 AM CDTAreal Flood AdvisoryCRPLa Salle109 min
Mar 20, 3:06 AM CDTSevere Thunderstorm WarningCRPBee, Live Oak, McMullen54 min
Mar 20, 3:36 AM CDTTornado WarningCRPBee, Live Oak24 min
Mar 20, 5:30 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun6 hr
Mar 20, 5:31 AM CDTSpecial Marine WarningCRP89 min
Mar 20, 6:30 AM CDTSpecial Marine WarningCRP60 min
Mar 20, 6:52 AM CDTSpecial Marine WarningCRP83 min
Mar 20, 7:30 AM CDTSpecial Marine WarningCRP60 min
Mar 20, 7:46 AM CDTRiver Flood WarningCRPCalhoun, Victoria4 days
Mar 20, 7:46 AM CDTRiver Flood WarningCRPCalhoun, Victoria7 days
Mar 20, 10:09 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria10 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.